• Bernoulli
  • Volume 13, Number 4 (2007), 933-951.

Moment estimation for ergodic diffusion processes

Yury A. Kutoyants and Nakahiro Yoshida

Full-text: Open access


We investigate the moment estimation for an ergodic diffusion process with unknown trend coefficient. We consider nonparametric and parametric estimation. In each case, we present a lower bound for the risk and then construct an asymptotically efficient estimator of the moment type functional or of a parameter which has a one-to-one correspondence to such a functional. Next, we clarify a higher order property of the moment type estimator by the Edgeworth expansion of the distribution function.

Article information

Bernoulli, Volume 13, Number 4 (2007), 933-951.

First available in Project Euclid: 9 November 2007

Permanent link to this document

Digital Object Identifier

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier

asymptotic efficiency asymptotic expansions diffusion process moment estimation nonparametric estimation


Kutoyants, Yury A.; Yoshida, Nakahiro. Moment estimation for ergodic diffusion processes. Bernoulli 13 (2007), no. 4, 933--951. doi:10.3150/07-BEJ1040.

Export citation


  • Ibragimov, I.A. and Khasminskii, R.Z. (1981)., Statistical Estimation. New York: Springer-Verlag.
  • Kusuoka, S. and Yoshida, N. (2000). Malliavin calculus, geometric mixing, and expansion of diffusion functionals., Probab. Theory Related Fields 116 457--484.
  • Kutoyants, Yu.A. (1984)., Parameter Estimation for Stochastic Processes. Berlin: Heldermann.
  • Kutoyants, Yu.A. (1997). Efficiency of the empirical distribution for ergodic diffusion., Bernoulli 3 445--456.
  • Kutoyants, Yu.A. (2004)., Statistical Inference for Ergodic Diffusion Processes. New York: Springer-Verlag.
  • Le Cam, L. (1961). On the asymptotic theory of estimation and testing hypotheses. In, Proc. Third Berkeley Symp. Math. Statist. Prob. 1 129--156. Berkeley: Univ. California Press.
  • Liptser, R.S. and Shiryayev, A.N. (2001)., Statistics of Random Processes 1, 2nd edn. New York: Springer-Verlag.
  • Sakamoto, Y. and Yoshida, N. (1997). Third order asymptotic expansion for diffusion process., Proc. of the Symposium on the Theory and Applications of Statistical Inference held at Osaka City University.
  • Sakamoto, Y. and Yoshida, N. (2004). Asymptotic expansion formulas for functionals of epsilon-Markov processes with a mixing property., Ann. Inst. Statist. Math. 56 545--597.
  • Veretennikov, A.Yu. (1987). Bounds for the mixing rate in the theory of stochastic equations., Theory Probab. Appl. 32 273--281.
  • Veretennikov, A.Yu. (1997). On polynomial mixing bounds for stochastic differential equations., Stochastic Process. Appl. 70 115--127.
  • Yoshida, N. (1994). Malliavin calculus and asymptotic expansion for martingales., Research Memorandum 504, 517. The Institute of Statistical Mathematics.
  • Yoshida, N. (1997). Malliavin calculus and asymptotic expansion for martingales., Probab. Theory Related Fields 109 301--342.
  • Yoshida, N. (2004). Partial mixing and conditional Edgeworth expansion., Probab. Theory Related Fields 129 559--624.